Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Blood thinners after gastric sleeve



Recommended Posts

Hey all

I had my sleeve done in turkey 24 days ago , they gave me my meds for the journey home and I am only after realizing I lost the blood thinner medication that's giving to after surgery , I hadn't noticed until now , I feel fine no pain or anything , should I go to my doctor and start taking them now or ....?

Sent from my LE2123 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I didn't have to take blood thinners - but check with the clinic. You may have a medical situation I (obviously) wouldn't know about - or it could be that that clinic just requires them of everyone. But I'd check.

Share this post


Link to post
Share on other sites

Thanks for the replys I have made an appointment with my doctor to see if he can subscribe the required medicine, have no pain anywhere no blood in my urine/stools so looks like I have dodged a blood clot until I get my medication from the doctor thanks

Sent from my LE2123 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

If your travel includes long period of sitting, that is a big risk factor for blood clots all on it's own. Surgery is another big risk factor for developing blood clots.

Odds are you'll be OK, but I don't think I would take the risk myself.

With or without blood thinners, if your travel involves long periods of sitting get up and walk around a few minutes every hour.

Good luck,

Tek

ETA: I missed that the last reply was you.

Blood clots can form anytime in the first few days. Also, no visible blood does not necessarily mean you are in the clear, it takes an amazingly small amount of blood to form a clot.

It seems like you are on top of things and going the safe route. Good job.

Edited by The Greater Fool

Share this post


Link to post
Share on other sites

10 hours ago, skinny44 said:

Thanks for the replys I have made an appointment with my doctor to see if he can subscribe the required medicine, have no pain anywhere no blood in my urine/stools so looks like I have dodged a blood clot until I get my medication from the doctor thanks

Sent from my LE2123 using BariatricPal mobile app

You wouldn't have blood in your urine or stool if you had a blood clot. What doctors are worried about is something called Deep Vein Thrombosis (DVT), which is a clot that occurs in a deep vein, typically in your legs. If this clot moves into your lungs, it's called pulmonary embolism (PE), which can be life threatening.

Note that this risk is not unique to bariatric surgery. It's possible after most major surgeries, but surgeries on the legs or abdomen have a higher risk of DVT.

Interestingly, like @catwoman7, I also did not receive a new prescription medicine to manage this risk. In my case, I was already taking a low dose aspirin. Recent studies have shown that LD aspirin is as effective as other blood thinners to prevent DVT post surgery.

FYI, walking also helps prevent DVT, so don't skip on any walking your team has prescribed.

Share this post


Link to post
Share on other sites

I went to the ER about a month after surgery due to severe pain and swelling in my leg. Thought it could be a deep vein thrombosis. They did a ultrasound of the veins in my legs to verify and no clots. But clots in the legs is a very serious issue after any major surgery. I only got blood thinner injections while in the hospital. some more overweight people get a script for them for weeks beyond surgery

Share this post


Link to post
Share on other sites

I only received blood thinners for 24 hrs after surgery & no more so much like @catwoman7 & @SpartanMaker. Just told to walk: little & often & I had to wear compression tight/leggings for a week. But the length of time you are prescribed blood thinners post surgery would be strongly influenced by your specific situation & needs.

If you can’t contact your surgeon, maybe speak with your GP. And maybe get some compression tights/leggings if you haven’t any.

Share this post


Link to post
Share on other sites

Oh wow - such different post-op regimes (as ever here)!

I needed to inject blood thinners for 4 weeks post-op. My surgeon told me he didn't care whether I was running a marathon by then, I still had to do it. I had no other risk factors than obesity and bariatric surgery.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Hesitant but hopeful

      Hey October Surgery friends...how are you doing? I've lost 15 lbs since surgery on 18th.42 lbs overall. Wearing clothes that feel great. Had a bout of cold and stomach flu and still having some nausea off and on after that but getting better, I think. 
      Seems like I fill up and have minor pain quicker when I eat hot foods rather than cold. Anyone else notice this?
      Still sooo glad I did this.
      · 1 reply
      1. Bettyboop56

        I had surgery Oct 29. Lost 35#. Plateau now. But seeing what clothes fit now is encouraging.

    • Merri Beth  »  SamaLotus

      Hi I just saw that you are in Las Vegas too. We are going to the same center. Dr Laduc in same office as Dr Atkinson, is doing my sleeve on Nov. 28th.  I wish you the best!
      · 0 replies
      1. This update has no replies.
    • Jessica100858

      24 days and counting down til surgery 
      · 0 replies
      1. This update has no replies.
    • Bunny78

      Just over 2 weeks post-op….I’m getting there
      · 0 replies
      1. This update has no replies.
    • Voogs  »  KimA-GA

      always look forward to your updates, Hope you are well.
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×